Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 177, NWS Morristown, TN

August 13, 2007Greene County, Hamblen County, Hawkins County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Aug 13, 2007, 6:59 PM EDT for Greene County, Hamblen County, Hawkins County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 13, 2007, 6:59 PM EDT (22:59 UTC)
Expired
Aug 13, 2007, 7:45 PM EDT
In force
46 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Greene County, TN, Hamblen County, TN, Hawkins County, TN

The radar

The Knoxville radar (KMRX), 36 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.0 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1921 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:08 PM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Aug 13, 3:08 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
308 PM EDT MON AUG 13 2007

.SHORT TERM...(TONIGHT AND TUESDAY)...A WEAK FRONT WILL DROP SLOWLY
SOUTH INTO THE REGION THIS EVENING...WITH A FEW SHOWERS DEVELOPING
WITH IT.  WITH ONLY LIMITED MOISTURE AVAILABLE...WILL KEEP THE POPS
OUT OF THE FORECAST FOR TONIGHT.  WILL HANDLE ANY STRAY PRECIP THAT
MAKES IN INTO THE CWA WITH A NOWCAST.  HIGH CLOUDS ASSOCIATED WITH
THE OLD MCS SHOULD WORK ITS WAY OUT THE AREA.  STAYED NEAR THE
NGM/MET/MAV BLEND TEMPERATURES FOR OVERNIGHT LOWS.  FOR TUESDAY...
WITH RIDGE DOMINATING THE AREA...SHOULD SEE ANOTHER HOT AND DRY DAY.
STAYED NEAR THE BLEND TEMPERATURES FOR HIGHS ON TUESDAY.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...UPPER RIDGE SHOULD
DOMINATE OUR WEATHER INTO THURSDAY...WITH MAINLY DRY CONDITIONS AND
VERY HOT AFTERNOON TEMPERATURES. AT LEAST AFTERNOON HUMIDITY LEVELS
SHOULD NOT BE ESPECIALLY HIGH...KEEPING HEAT INDEX VALUES NEAR ACTUAL
TEMPERATURES.  A WEAK COLD FRONT IS FORECAST TO PUSH IN ON FRIDAY.
MOISTURE AND LIFT DO NOT LOOK UNIMPRESSIVE WITH THE FRONT...SO JUST
SLIGHT CHANCE POPS FRIDAY INTO FRIDAY NIGHT FOR NOW WITH THIS
FEATURE.  WILL GO DRY SATURDAY...THEN MODELS INDICATE BETTER CHANCE
FOR PRECIP SUNDAY AND ESPECIALLY MONDAY.  WITH THE UNCERTAINTY IN
THE LATER PERIODS...WILL JUST GO WITH SLIGHT CHANCE POPS BOTH SUNDAY
AND MONDAY FOR NOW.  WILL ADJUST MAV TEMPS UP A BIT FOR TUE
NIGHT...OTHERWISE WILL NOT STRAY FAR FROM GFS MOS TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  67  98  68 100  70 /   0   0  10  10  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  64  95  66  98  69 /   0   0  10  10  10
OAK RIDGE, TN  64  95  65  99  69 /   0   0  10  10  10
TRI CITIES AIRPORT, TN  60  91  59  94  64 /   0   0  10  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

GH/LDW
Hazardous weather outlook, Aug 13, 5:15 AM EDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
515 AM EDT MON AUG 13 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-140915-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
515 AM EDT (415 AM CDT) MON AUG 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

HOT TEMPERATURES WILL BE THE RULE AGAIN TODAY. TAKE THE NECESSARY
PRECAUTIONS DURING THESE HOT CONDITIONS...SUCH AS REMAINING INDOORS
AS MUCH AS POSSIBLE...TAKING FREQUENT BREAKS IF WORKING OUTDOORS...
AND DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT TEMPERATURES WILL CONTINUE THROUGH MOST OF THE WEEK...WITH
HIGHS IN THE 80S TO MID 90S EACH DAY.

ISOLATED THUNDERSTORMS MAY DEVELOP...MAINLY BY THE END OF THE WEEK
IN THE AFTERNOONS AND EVENINGS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TG

In the hours before

Special weather statement, Aug 13, 4:48 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
448 PM EDT MON AUG 13 2007

TNZ015-VAZ001-005-132130-
HANCOCK-LEE-SCOTT-
448 PM EDT MON AUG 13 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST HANCOCK...EASTERN LEE
AND WESTERN SCOTT COUNTIES...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF PENNINGTON GAP...MOVING SOUTH AT
20 MPH. LOCATIONS THAT COULD BE AFFECTED INCLUDE PATTONSVILLE.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
Special weather statement, Aug 13, 5:34 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
534 PM EDT MON AUG 13 2007

VAZ001-005-132230-
LEE-SCOTT-
534 PM EDT MON AUG 13 2007

...A STRONG THUNDERSTORM WILL AFFECT LEE AND WESTERN SCOTT
COUNTIES...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF BENHAM...MOVING SOUTH AT 15 MPH.

THIS STORM WILL BE NEAR...
  5 MILES EAST OF PENNINGTON GAP BY 555 PM EDT.

WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. THESE WINDS MAY
BLOWN DOWN TREE LIMBS OR WEAK TREES.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

DGS
Special weather statement, Aug 13, 5:40 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
540 PM EDT MON AUG 13 2007

TNZ016-042-043-132245-
HAWKINS-NORTHWEST GREENE-SOUTHEAST GREENE-
540 PM EDT MON AUG 13 2007

...A STRONG THUNDERSTORM WILL AFFECT GREENE AND HAWKINS COUNTIES...

AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SURGOINSVILLE...MOVING SOUTH AT 25 MPH.

THIS STORM WILL BE NEAR...
  BAILEYTON BY 600 PM EDT.
  GREENEVILLE BY 625 PM EDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

DGS
Local storm report, Aug 13, 6:09 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
609 PM EDT MON AUG 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             PENNINGTON GAP          36.76N 83.03W
08/13/2007  E0.75 INCH       LEE                VA   TRAINED SPOTTER

0605 PM     TSTM WND DMG     PENNINGTON GAP          36.76N 83.03W
08/13/2007                   LEE                VA   TRAINED SPOTTER

            SEVERAL TREES AND POWER LINES DOWN.

&&
Special weather statement, Aug 13, 6:19 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
619 PM EDT MON AUG 13 2007

TNZ015-016-132300-
HANCOCK-HAWKINS-
619 PM EDT MON AUG 13 2007

...A STRONG THUNDERSTORM WILL AFFECT HANCOCK AND HAWKINS
COUNTIES...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF JONESVILLE...MOVING SOUTH AT
25 MPH.

THIS STORM WILL BE NEAR...
  5 MILES WEST OF SURGOINSVILLE BY 645 PM EDT.
  ROGERSVILLE BY 650 PM EDT.

SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS
THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE WITH THIS THUNDERSTORM.

DGS

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 6:24 PM EDTSevere Thunderstorm WarningMRXGreene36 min
Aug 13, 6:41 PM EDTSevere Thunderstorm WarningMRXHawkins19 min
Aug 13, 7:26 PM EDTSevere Thunderstorm WarningMRXCocke34 min
Aug 13, 5:54 PM EDTSevere Thunderstorm WarningMRXLee36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.